Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 93, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2009, 9:15 AM EDT for Broward County, Miami-Dade County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2009, 9:15 AM EDT (13:15 UTC)
- Expired
- Jun 23, 2009, 9:54 AM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 13 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 7:27 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4163 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 231315
SVRMFL
FLC011-086-231415-
/O.NEW.KMFL.SV.W.0093.090623T1315Z-090623T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
915 AM EDT TUE JUN 23 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BROWARD COUNTY IN SOUTH FLORIDA.
MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 1015 AM EDT
* AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF FORTYMILE BEND TO
INTERSECTION KROME AND KENDALL DRIVE TO 4 MILES EAST OF
PINECREST...AND MOVING SOUTH AT 35 MPH.
* THE LINE OF STORMS WILL AFFECT...
PINECREST...
METRO ZOO...
CUTLER BAY...
GOULDS...
NARANJA...
FORTYMILE BEND...
DOWNTOWN MIAMI...
CORAL GABLES...
KENDALL...
AND SURROUNDING COMMUNITIES.
THESE STORMS HAVE A HISTORY OF PRODUCING WINDS OF 60 TO 70 MPH AND
NICKEL SIZE HAIL.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN FLORIDA.
LAT...LON 2568 8015 2572 8018 2573 8016 2578 8020
2561 8030 2550 8033 2540 8032 2539 8023
2553 8017 2536 8023 2535 8025 2539 8026
2539 8029 2527 8039 2520 8049 2518 8085
2615 8086 2595 8040 2572 8014
TIME...MOT...LOC 1314Z 003DEG 29KT 2594 8071 2570 8048
2565 8024
$$
GS2 follow-up statements
851
WWUS52 KMFL 231337
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
937 AM EDT TUE JUN 23 2009
FLC011-231346-
/O.CAN.KMFL.SV.W.0093.000000T0000Z-090623T1415Z/
BROWARD FL-
937 AM EDT TUE JUN 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROWARD COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS HAVE EXITED THE COUNTY TO THE SOUTH. HOWEVER RAINFALL
AND A FEW LINGERING LIGHTNING STRIKES WILL REMAIN IN THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN FLORIDA.
LAT...LON 2553 8017 2539 8022 2539 8025 2539 8022
2536 8023 2535 8025 2539 8026 2538 8030
2527 8039 2520 8049 2521 8053 2518 8085
2596 8083 2590 8057 2583 8043 2575 8034
2572 8024 2549 8033 2540 8032 2540 8023
TIME...MOT...LOC 1336Z 003DEG 29KT 2576 8072 2552 8049
2547 8025
$$
FLC086-231415-
/O.CON.KMFL.SV.W.0093.000000T0000Z-090623T1415Z/
MIAMI-DADE FL-
937 AM EDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR MIAMI-DADE COUNTY...
AT 934 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF FORTYMILE BEND TO THE REDLANDS TO 6
MILES SOUTHEAST OF BLACK PT...MOVING SOUTH AT 35 MPH.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN FLORIDA.
LAT...LON 2553 8017 2539 8022 2539 8025 2539 8022
2536 8023 2535 8025 2539 8026 2538 8030
2527 8039 2520 8049 2521 8053 2518 8085
2596 8083 2590 8057 2583 8043 2575 8034
2572 8024 2549 8033 2540 8032 2540 8023
TIME...MOT...LOC 1336Z 003DEG 29KT 2576 8072 2552 8049
2547 8025
$$
GS320
WWUS52 KMFL 231354
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
954 AM EDT TUE JUN 23 2009
FLC086-231403-
/O.CAN.KMFL.SV.W.0093.000000T0000Z-090623T1415Z/
MIAMI-DADE FL-
954 AM EDT TUE JUN 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR MIAMI-DADE COUNTY IS
CANCELLED...
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
50 MPH...AND VERY HEAVY RAINFALL ARE STILL POSSIBLE. STAY TUNED TO
NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES IN CASE
ADDITIONAL WARNINGS ARE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN FLORIDA.
LAT...LON 2553 8017 2539 8022 2539 8025 2539 8022
2536 8023 2535 8025 2539 8026 2538 8030
2527 8039 2520 8049 2521 8053 2518 8085
2596 8083 2590 8057 2583 8043 2575 8034
2572 8024 2549 8033 2540 8032 2540 8023
TIME...MOT...LOC 1353Z 003DEG 29KT 2562 8073 2538 8050
2533 8026
$$
GSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 8:32 AM EDT, 43 minutes earlier.
Area forecast discussion, Jun 23, 8:32 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
832 AM EDT TUE JUN 23 2009
.UPDATE...HAVE UPDATED ALL PUBLIC PRODUCTS FOR ISSUANCE OF SEVERE
TSTM WATCH. HAVE RAMPED UP WEATHER AND INCREASED POPS TO 70
PERCENT FOR MOST AREAS. CURRENTLY A LINE STRETCHES FROM GLADES AND
HENDRY SOUTHEAST TO NORTHEAST MIAMI DADE COUNTY. HAVE ALEADY ISSUED
WARNINGS AND A TORNADO IS NOT OUT OF THE QUESTION. WILL BE
UPDATING THE CWF SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 813 AM EDT TUE JUN 23 2009/
AVIATION...
LINE OF TSTMS FM INTERIOR OF S FLA EXTENDING SE INTO ATLC OFF OF
BROWARD COUNTY. ACTIVITY MOVING S ARND 18 KNOTS. SHOULD CLR KPBI BY
13Z BUT REMAINING E COAST TERMINALS CAN XPCT VERY BRIEF IFR AND TEMPO
MVFR IN HVY RA/LOW CLDS AS TSTMS PASS. VFR REMAINDER OF PD BUT
VCTS PSBL TIL 00Z. AT KAPF VFR THRU 15Z THEN VCTS AS SEA BREEZE
CONVERGES WITH LINE OF TSTMS MOVG S FROM LAKE OKEE AREA.
PREV DISCUSSION... /ISSUED 343 AM EDT TUE JUN 23 2009/
.HEAT INDICES NEAR 105 ALL AREAS TODAY...
.A FEW STRONG TO SEVERE STORMS POSSIBLE...
DISCUSSION...IT IS A SULTRY MORNING ACROSS SOUTH FL. TEMPS ARE STEADY
IN THE LOWER 80S WITH HEAT INDICES STILL IN THE 90S DUE TO VERY
HIGH DEWPOINTS IN THE UPPER 70S TO NEAR 80. PRETTY AMAZING THAT
THE HEAT INDEX RIGHT NOW AT NAPLES AND FT. LAUDERDALE IS 96.
TEMPERATURES TODAY ARE A CHALLENGE AS THE LOCAL AREA WILL STILL
REMAIN IN A HOTTER THAN NORMAL AIRMASS. HOWEVER...THE HOT DOME OF
HIGH PRESSURE WILL CONTINUE TO MOVE SW AS A TROUGH MOVES IN FROM
THE NE. THIS WILL LEAD TO COLD (RELATIVELY SPEAKING OF COURSE)
AIR ADVECTION. THIS...ALONG WITH AREAS OF LOW CLOUDS EARLY THIS
MORNING...AND THE PROSPECT FOR TSTORM DEVELOPMENT...WILL LEAD ME
TO SIDE WITH GFS/NAM GUIDANCE NUMBERS FOR HIGHS THIS
AFTERNOON...DESPITE THEIR LOW BIAS OF LATE. HOWEVER...CONVECTION
LOOKS LIKELY INTERIOR/EAST COAST...SO WILL GO WITH HIGHS IN THE
LOWER 90S AREA WIDE THIS AFTERNOON. I SHOULD SAY THAT IF STORMS
HOLD OFF AND PLENTY OF SUN PREVAILS...THEN TEMPS WOULD GO SEVERAL
DEGREES HIGHER THAN FORECAST.
HEAT INDICES WILL REACH NEAR 105 TODAY...BUT DECIDED NOT TO ISSUE
A HEAT ADVISORY DUE TO EXPECTED BORDERLINE CONDITIONS AND THE
EXPECTATION OF QUITE A BIT OF SHOWER/TSTORM ACTIVITY WHICH WOULD
LEAD TO A QUICK REPRIEVE IN THE HIGH HEAT INDICES.
CONDITIONS WILL CONTINUE TO REMAIN VERY UNSTABLE TODAY. CONVECTION
OVER THE ATLANTIC OCEAN IS SENDING OUTFLOW BOUNDARIES ONSHORE THE
ATLANTIC COAST. THESE BOUNDARIES...AND AN INCOMING SURFACE TROUGH
FROM THE NORTH THIS AFTERNOON ALONG WITH SHORTWAVE ENERGY DIVING
SOUTH...IS EXPECTED TO LEAD SCT-NUM TSTORMS TODAY...WITH THE FOCUS
INTERIOR/EAST COAST. FORECAST SOUNDINGS SHOW HIGH CAPE OF AROUND
4000 J/KG AND LIS AROUND -8C WITH PWATS AOA 2 INCHES. GIVEN
THIS...A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS BEING
THE PRIMARY RISK. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STORMS
TODAY AS WELL...BUT THEY WILL BE ON THE MOVE SO WILL JUST HAVE TO
KEEP ANY EYE ON WHERE ANY STORMS TRAIN.
THE TROUGH AND DEEP MOISTURE LOOKS TO SLOWLY SHIFT SOUTH TONIGHT TO
THE FAR SOUTHERN PENINSULA WITH SIGNIFICANT DRYING OCCURRING FROM
EAST CENTRAL FL TO THE LAKE OKEECHOBEE-PALM BEACH REGION.
HOWEVER...THE MOISTURE LOOKS TO QUICKLY MAKE A COME BACK AS GFS
SHOWS A MID LEVEL LOW CLOSING OFF JUST TO OUR WEST. GIVEN
THIS...TRENDED POPS DOWN FROM THE LAKE OKEECHOBEE-PALM BEACH REGION
FOR WED WITH HIGHEST POPS TO THE SOUTH. KEPT HIGH END CHANCE POPS
FOR ALL AREAS FOR THU. TEMPS WILL CONTINUE TO COOL WITH HIGHS EVEN
A DEGREE OR TWO BELOW AVERAGE. RATHER HIGH HUMIDITY WILL CONTINUE
THOUGH...NO SURPRISE FOR A SOUTH FL SUMMER.
GFS SHOWS THE SURFACE ATLANTIC RIDGE OVER THE FL STRAITS
FRI...LIFTING NORTH INTO CENTRAL FL SAT BEFORE SHIFTING BACK SOUTH
OF THE LOCAL AREA SUN THROUGH THE MIDDLE PART OF NEXT WEEK AS
ANOTHER MID LEVEL TROUGH DIVES SOUTHEAST INTO THE WESTERN ATLANTIC.
KEPT WITH PREVAILING CHANCE POPS THROUGH THE EXTENDED FORECAST. THE
OVERALL PATTERN CONTINUES TO FAVOR A FOCUS OF SHOWERS/STORMS
INTERIOR/EAST COAST. NAPLES SURE COULD USE MORE RAIN AS THE RAINFALL
DEFICIT THERE IS NEARING A FOOT FOR THE YEAR.
MARINE...WINDS ARE BLOWING HIGHER THAN GUIDANCE SO INCREASED
WINDS FOR THIS MORNING...INTO THE 15-20 KT RANGE FOR BISCAYNE BAY
AND THE ATLANTIC WATERS. OTHERWISE...WINDS WILL PEVAIL AT 15 KT OR
LESS WITH SEAS 4 FT OR LESS THROUGH THE PERIOD. OF
COURSE...STRONGER WINDS AND HIGHER SEAS WILL BE FOUND IN/NEAR
STORMS.
FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 92 76 89 76 / 70 20 30 30
FORT LAUDERDALE 93 78 90 76 / 70 30 50 30
MIAMI 93 79 92 77 / 70 30 50 30
NAPLES 91 78 89 76 / 40 30 50 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
AM...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
AMZ610-AMZ630-AMZ651.
GM...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR
GMZ656-GMZ657.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...65/GSHazardous weather outlook, Jun 23, 7:44 AM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 744 AM EDT TUE JUN 23 2009 FLZ063-066>075-168-172>174-240245- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 744 AM EDT TUE JUN 23 2009 ...SEVERE THUNDERSTORM WATCH UNTIL 3 PM EDT... ...HEAT INDEX AROUND 105 ALL AREAS... ...MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: WEST WINDS OF AROUND 15 MPH WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST. THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND SOME THUNDERSTORMS MAY POSSIBLY BECOME SEVERE WITH WIND GUSTS TO NEAR 60 MPH. HAIL TO PENNY SIZE MAY ALSO BE POSSIBLE ALONG WITH FREQUENT LIGHTNING AND HEAVY RAINFALL. TORNADOES: THE STRONGEST THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING A BRIEF TORNADO. WATERSPOUTS: THE STRONGEST THUNDERSTORMS AS THEY MOVE OFFSHORE INTO THE ATLANTIC WATERS INCLUDING BISCAYNE BAY WILL BE CAPABLE OF PRODUCING A WATERSPOUT. WIND: WIND GUSTS TO NEAR 60 MPH MAY BE POSSIBLE TODAY IN THE STRONGEST THUNDERSTORMS. HAIL: HAIL TO NEAR PENNY SIZE MAY BE POSSIBLE TODAY IN THE STRONGEST THUNDERSTORMS. FLOODING: THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL TODAY WHICH MAY PRODUCE PONDING OF WATER ON POORLY DRAINED ROADWAYS. TEMPERATURES: ANOTHER HOT AND HUMID DAY IS EXPECTED ACROSS ALL OF SOUTH FLORIDA, HOWEVER AFTERNOON THUNDERSTORMS MAY BRING A BRIEF BIT OF RELIEF TO THE TEMPERATURES. HEAT INDEXES ACROSS THE AREA WILL STILL TOP OUT AROUND 105 ACROSS THE REGION TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD WITH HEAVY RAINFALL, FREQUENT LIGHTNING, AND GUSTY WINDS BEING THE BIGGEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 23, 5:40 AM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 540 AM EDT TUE JUN 23 2009 FLZ071-072-172-231015- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- COASTAL BROWARD COUNTY FL- 540 AM EDT TUE JUN 23 2009 ...STRONG THUNDERSTORM MOVING ACROSS METRO BROWARD COUNTY... AT 536 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TAMARAC...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL AFFECT... TAMARAC... LAUDERHILL... DOWNTOWN-DAVIE... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2617 8013 2604 8022 2622 8039 2629 8024 TIME...MOT...LOC 0940Z 321DEG 18KT 2620 8025 TINGLER
Special weather statement, Jun 23, 6:24 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
624 AM EDT TUE JUN 23 2009
FLZ063-067-068-168-231115-
GLADES FL-INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
624 AM EDT TUE JUN 23 2009
...STRONG THUNDERSTORMS MOVING INTO PALM BEACH COUNTY...
AT 623 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF OKEECHOBEE TO 7 MILES WEST OF HOBE SOUND...MOVING SOUTHEAST AT 30
MPH.
THESE STORMS WILL AFFECT...
PHILO FARMS...
JUPITER FARMS...
JUPITER...
JUNO BEACH...
BUCKHEAD RIDGE...
NORTH PALM BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2678 8002 2678 8005 2676 8003 2661 8003
2678 8070 2682 8070 2690 8062 2696 8062
2714 8086 2713 8089 2720 8093 2696 8061
2697 8007 2681 8002
TIME...MOT...LOC 1023Z 335DEG 28KT 2737 8095 2704 8025
TINGLERSpecial weather statement, Jun 23, 7:33 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
733 AM EDT TUE JUN 23 2009
FLZ063-066-067-231230-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
733 AM EDT TUE JUN 23 2009
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN GLADES COUNTY...
AT 730 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARCHBOLD TO 6 MILES
SOUTHWEST OF BUCKHEAD RIDGE...MOVING SOUTH AT 30 MPH.
THESE STORMS WILL AFFECT...
BRIGHTON SEMINOLE INDIAN...
LAKEPORT...
PALMDALE...
MUSE...
MOORE HAVEN...
ORTONA...
AND SURROUNDING COMMUNITIES. ANOTHER STRONG STORM AHEAD OF THE LINE
OVER LAKE OKEECHOBEE WILL MOVE SOUTH INTO THE CLEWISTON AREA.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN FLORIDA.
LAT...LON 2718 8089 2707 8094 2704 8093 2705 8097
2698 8108 2693 8107 2693 8110 2689 8111
2683 8106 2682 8095 2676 8092 2669 8074
2657 8075 2664 8155 2703 8155 2703 8129
2712 8127 2713 8118 2720 8117 2721 8093
TIME...MOT...LOC 1132Z 343DEG 24KT 2714 8132 2706 8094
GSSpecial weather statement, Jun 23, 8:04 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
804 AM EDT TUE JUN 23 2009
FLZ067-071-072-168-172-173-231245-
INLAND PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
804 AM EDT TUE JUN 23 2009
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN PALM BEACH AND
NORTHERN BROWARD COUNTIES...
AT 800 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
HOLEY LAND WILDLIFE MANAGEMENT AREA TO POMPANO BEACH...MOVING SOUTH
AT 25 MPH.
THESE STORMS WILL AFFECT...
COCONUT CREEK...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
NORTH LAUDERDALE...
ROTENBERGER WILDLIFE MANAGEMENT AREA...
FORT LAUDERDALE...
DANIA BEACH...
AND SURROUNDING COMMUNITIES ACROSS SOUTHERN PALM BEACH AND NORTHERN
BROWARD COUNTIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS UP TO 55 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
RESIDENTS SHOULD STAY ALERT IN CASE A WARNING IS NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHERN FLORIDA.
LAT...LON 2597 8015 2613 8055 2619 8084 2669 8088
2646 8073 2634 8051 2632 8007
TIME...MOT...LOC 1203Z 008DEG 22KT 2648 8070 2624 8013
GSLocal storm report, Jun 23, 8:58 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
858 AM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD MIAMI BEACH 25.81N 80.13W
06/23/2009 MIAMI-DADE FL NWS EMPLOYEE
STREET FLOODING WAS OCCURING AT WEST AVENUE NEAR 17TH
STREET AND THE MACARTHUR CAUSEWAY
0800 AM TSTM WND GST 10 NW PAHOKEE 26.91N 80.79W
06/23/2009 M57.00 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 57 MPH AT MESONET
SITE LZ40.
0800 AM TSTM WND GST 7 W PAHOKEE 26.82N 80.78W
06/23/2009 M54.00 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 54 MPH AT MESONET
SITE L006.
0830 AM HAIL PLANTATION 26.12N 80.25W
06/23/2009 E0.88 INCH BROWARD FL TRAINED SPOTTER
A THUNDERSTORM PRODUCED NICKEL SIZED HAIL AS WELL A WIND
GUST UP TO 70 MPH.
0845 AM TSTM WND GST MIAMI LAKES 25.91N 80.31W
06/23/2009 E60.00 MPH MIAMI-DADE FL NWS EMPLOYEE
A THUNDERSTORM PRODUCED A WIND GUST OF 60 MPH.
&&
CARACOZZALocal storm report, Jun 23, 9:08 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
908 AM EDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND GST PLANTATION 26.12N 80.25W
06/23/2009 E70.00 MPH BROWARD FL TRAINED SPOTTER
A THUNDERSTORM PRODUCED A WIND GUST OF 70 MPH IN
PLANTATION.
&&
CARACOZZAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 22, 9:18 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 22, 10:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 22, 11:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 23, 12:23 AM EDT | Special Marine Warning | MFL | 82 min | |
| Jun 23, 1:39 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 23, 3:37 AM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 23, 4:56 AM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 23, 5:40 AM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Jun 23, 6:22 AM EDT | Special Marine Warning | MFL | 83 min | |
| Jun 23, 6:24 AM EDT | Special Weather Statement | MFL | Martin | 51 min |
| Jun 23, 6:42 AM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 23, 6:50 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 55 min |
| Jun 23, 7:20 AM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 23, 7:26 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 49 min |
| Jun 23, 7:33 AM EDT | Special Weather Statement | MFL | Glades | 57 min |
| Jun 23, 7:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 23, 7:47 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 43 min |
| Jun 23, 7:49 AM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 23, 8:04 AM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 23, 8:18 AM EDT | Special Marine Warning | MFL | 117 min | |
| Jun 23, 8:18 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Jun 23, 8:21 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade, Palm Beach | 54 min |
| Jun 23, 8:49 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Jun 23, 9:55 AM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 23, 10:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 23, 11:16 AM EDT | Heat Advisory | MFL | Collier | 9 hr |
| Jun 23, 11:48 AM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 23, 1:10 PM EDT | Special Weather Statement | MFL | Collier | 65 min |
| Jun 23, 1:17 PM EDT | Special Weather Statement | MFL | Glades | 28 min |
| Jun 23, 1:21 PM EDT | Special Marine Warning | MFL | 24 min | |
| Jun 23, 1:22 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 38 min |
| Jun 23, 1:36 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jun 23, 1:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 23, 2:01 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 44 min |
| Jun 23, 2:20 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 55 min |
| Jun 23, 2:42 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 63 min |
| Jun 23, 2:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 23, 3:03 PM EDT | Special Weather Statement | MFL | Palm Beach | 57 min |
| Jun 23, 3:09 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Hendry, Palm Beach | 51 min |
| Jun 23, 3:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 56 min |
| Jun 23, 3:34 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 41 min |
| Jun 23, 3:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 23, 3:39 PM EDT | Special Weather Statement | MFL | Broward | 66 min |
| Jun 23, 3:43 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Monroe | 62 min |
| Jun 23, 3:46 PM EDT | Special Marine Warning | MFL | 44 min | |
| Jun 23, 3:53 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 52 min |
| Jun 23, 3:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 23, 4:09 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jun 23, 4:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 23, 4:18 PM EDT | Special Weather Statement | MFL | Miami-Dade | 57 min |
| Jun 23, 4:23 PM EDT | Special Marine Warning | MFL | 97 min | |
| Jun 23, 4:48 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 57 min |
| Jun 23, 4:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jun 23, 4:51 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jun 23, 4:54 PM EDT | Special Marine Warning | MFL | 96 min | |
| Jun 23, 5:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 23, 5:52 PM EDT | Special Marine Warning | MFL | 113 min | |
| Jun 23, 5:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jun 23, 6:33 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Jun 23, 6:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 23, 6:45 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 30 min |
| Jun 23, 7:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 23, 7:49 PM EDT | Special Weather Statement | MFL | Palm Beach | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.